Alert archive / Mississippi / Wind Advisories in 2013
Wind Advisory 14, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Nov 12, 2013, 4:22 AM CST for 12 counties in Mississippi; Ashley County, Chicot County, Arkansas; 5 parishes in Louisiana. It took effect at Nov 12, 2013, 7:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2013, 4:22 AM CST (10:22 UTC)
- In effect from
- Nov 12, 2013, 7:00 AM CST
- Expired
- Nov 12, 2013, 4:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS74 KJAN 121022 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 422 AM CST TUE NOV 12 2013 ...GUSTY NORTHERLY WINDS THIS MORNING IN THE DELTA AND ALSO WIDESPREAD FREEZING TEMPERATURES EXPECTED EARLY WEDNESDAY MORNING... .A STRONG COLD FRONT WILL CROSS THE REGION TODAY USHERING IN GUSTY WINDS AND ALSO THE COLDEST AIR OF THE SEASON THUS FAR. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY MORNING...WITH SIMILAR CONDITIONS LIKELY ON THURSDAY MORNING AS WELL. ARZ075-MSZ018-019-025-034-121830- /O.NEW.KJAN.WI.Y.0014.131112T1300Z-131112T2200Z/ /O.CON.KJAN.FZ.W.0004.131113T0800Z-131113T1500Z/ CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE 422 AM CST TUE NOV 12 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. * TIMING: 7 AM THROUGH 4 PM CDT TODAY * WINDS: NORTH WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. * TEMPERATURES: 25 TO 29 DEGREES EARLY WEDNESDAY MORNING * IMPACTS: CROPS AND OTHER SENSITIVE VEGETATION WILL BE KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ074-LAZ007>009-015-016-023>026-MSZ026>033-035>066-072>074- 121830- /O.CON.KJAN.FZ.W.0004.131113T0800Z-131113T1500Z/ ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...BASTROP...OAK GROVE...EPPS...LAKE PROVIDENCE... RAYVILLE...DELHI...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...BELZONI...ISOLA... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 422 AM CST TUE NOV 12 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. * TEMPERATURES: 25 TO 29 DEGREES EARLY WEDNESDAY MORNING * IMPACTS: CROPS AND OTHER SENSITIVE VEGETATION WILL BE KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
811 WWUS74 KJAN 121142 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 542 AM CST TUE NOV 12 2013 ...GUSTY NORTHERLY WINDS THIS MORNING IN THE DELTA AND ALSO WIDESPREAD FREEZING TEMPERATURES EXPECTED EARLY WEDNESDAY MORNING... .A STRONG COLD FRONT WILL CROSS THE REGION TODAY USHERING IN GUSTY WINDS AND ALSO THE COLDEST AIR OF THE SEASON THUS FAR. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY MORNING... WITH SIMILAR CONDITIONS LIKELY ON THURSDAY MORNING AS WELL. ARZ075-MSZ018-019-025-034-121945- /O.CON.KJAN.FZ.W.0004.131113T0800Z-131113T1500Z/ /O.CON.KJAN.WI.Y.0014.131112T1300Z-131112T2200Z/ CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE 542 AM CST TUE NOV 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING: 7 AM THROUGH 4 PM CDT TODAY * WINDS: NORTH WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. * TEMPERATURES: 25 TO 29 DEGREES EARLY WEDNESDAY MORNING * IMPACTS: CROPS AND OTHER SENSITIVE VEGETATION WILL BE KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ074-LAZ007>009-015-016-023>026-MSZ026>033-035>066-072>074- 121945- /O.CON.KJAN.FZ.W.0004.131113T0800Z-131113T1500Z/ ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...BASTROP...OAK GROVE...EPPS...LAKE PROVIDENCE... RAYVILLE...DELHI...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...BELZONI...ISOLA... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 542 AM CST TUE NOV 12 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. * TEMPERATURES: 25 TO 29 DEGREES EARLY WEDNESDAY MORNING * IMPACTS: CROPS AND OTHER SENSITIVE VEGETATION WILL BE KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. HARD FREEZE CONDITIONS MAY BE MET FOR AREAS EAST OF I-55 AND ALONG AND NORTH OF I-20 EARLY WEDNESDAY MORNING ALSO. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
708 WWUS74 KJAN 121429 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 829 AM CST TUE NOV 12 2013 ...GUSTY NORTHERLY WINDS THIS MORNING IN THE DELTA AND ALSO WIDESPREAD FREEZING TEMPERATURES EXPECTED EARLY WEDNESDAY MORNING... .A STRONG COLD FRONT IS CROSSING THE REGION THIS MORNING...USHERING IN GUSTY WINDS AND ALSO THE COLDEST AIR OF THE SEASON THUS FAR. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY MORNING... WITH SIMILAR CONDITIONS LIKELY ON THURSDAY MORNING AS WELL. ARZ074-LAZ007>009-015-016-MSZ026-027-035-036-040>042-047-122230- /O.EXA.KJAN.WI.Y.0014.000000T0000Z-131112T2200Z/ /O.CON.KJAN.FZ.W.0004.131113T0800Z-131113T1500Z/ ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- GRENADA-CARROLL-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...BASTROP...OAK GROVE...EPPS...LAKE PROVIDENCE... RAYVILLE...DELHI...TALLULAH...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...BELZONI...ISOLA...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE... ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 829 AM CST TUE NOV 12 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. * TIMING: 7 AM THROUGH 4 PM CDT TODAY * WINDS: NORTH WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. * TEMPERATURES: 25 TO 29 DEGREES EARLY WEDNESDAY MORNING * IMPACTS: CROPS AND OTHER SENSITIVE VEGETATION WILL BE KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ075-MSZ018-019-025-034-122230- /O.CON.KJAN.FZ.W.0004.131113T0800Z-131113T1500Z/ /O.CON.KJAN.WI.Y.0014.000000T0000Z-131112T2200Z/ CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE 829 AM CST TUE NOV 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING: 7 AM THROUGH 4 PM CDT TODAY * WINDS: NORTH WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. * TEMPERATURES: 25 TO 29 DEGREES EARLY WEDNESDAY MORNING * IMPACTS: CROPS AND OTHER SENSITIVE VEGETATION WILL BE KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ023>026-MSZ028>033-037>039-043>046-048>066-072>074-122230- /O.CON.KJAN.FZ.W.0004.131113T0800Z-131113T1500Z/ FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...WINONA...EUPORA...MABEN...MATHISTON... WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE... KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...RIDGELAND... MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER... DE KALB...SCOOBA...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ... BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 829 AM CST TUE NOV 12 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. * TEMPERATURES: 25 TO 29 DEGREES EARLY WEDNESDAY MORNING * IMPACTS: CROPS AND OTHER SENSITIVE VEGETATION WILL BE KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. HARD FREEZE CONDITIONS MAY BE MET FOR AREAS EAST OF I-55 AND ALONG AND NORTH OF I-20 EARLY WEDNESDAY MORNING ALSO. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 28
133 WWUS74 KJAN 122152 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 352 PM CST TUE NOV 12 2013 ...WIDESPREAD BELOW FREEZING TEMPERATURES ARE EXPECTED EARLY WEDNESDAY MORNING AND AGAIN EARLY THURSDAY MORNING... ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042- 047-130600- /O.EXP.KJAN.WI.Y.0014.000000T0000Z-131112T2200Z/ /O.NEW.KJAN.FZ.W.0005.131114T0600Z-131114T1500Z/ /O.CON.KJAN.FZ.W.0004.131113T0800Z-131113T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD... GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY... VICKSBURG 352 PM CST TUE NOV 12 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM CST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM CST THURSDAY. THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. * TEMPERATURES: 24 TO 29 DEGREES EARLY WEDNESDAY MORNING * IMPACTS: CROPS AND OTHER SENSITIVE VEGETATION WILL BE KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ023>026-MSZ028>033-037>039-043>046-048>066-072>074-130600- /O.NEW.KJAN.FZ.W.0005.131114T0600Z-131114T1500Z/ /O.CON.KJAN.FZ.W.0004.131113T0800Z-131113T1500Z/ FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...WINONA...EUPORA...MABEN...MATHISTON... WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE... KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...RIDGELAND... MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER... DE KALB...SCOOBA...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ... BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 352 PM CST TUE NOV 12 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM CST THURSDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. * TEMPERATURES: 24 TO 29 DEGREES EARLY WEDNESDAY MORNING * IMPACTS: CROPS AND OTHER SENSITIVE VEGETATION WILL BE KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. HARD FREEZE CONDITIONS MAY BE MET FOR AREAS EAST OF I-55 AND ALONG AND NORTH OF I-20 EARLY WEDNESDAY MORNING ALSO. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Nov 12, 4:05 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 12, 4:05 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CST TUE NOV 12 2013
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...THE MUCH ADVERTISED
STRONG BUT DRY COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE AREA TODAY
BRINGING MUCH COLDER TEMPERATURES TO THE AREA. STRONG COLD AIR
ADVECTION WILL PREVAIL ACROSS THE AREA WITH THE NORTHERN PORTIONS OF
THE AREA STAYING COOL WITH HIGHS ONLY IN THE LOW 50S. THE SOUTHERN
PORTIONS OF THE AREA WILL HAVE A CHANCE TO WARM INTO THE 60S BEFORE
THE STRONGEST COLD AIR ADVECTION REACHES IT DURING THE AFTERNOON
HOURS. THERE COULD BE ENOUGH MOISTURE FOR A FEW SPRINKLES IN THE
NORTH THIS MORNING. A TIGHT SURFACE PRESSURE GRADIENT WILL CREATE
GUSTY WINDS ACROSS THE AREA DURING THE AFTERNOON HOURS. AREAS OF THE
DELTA WILL WILL HAVE THE STRONGEST WINDS THIS AFTERNOON AND WILL
HAVE TO BE MONITORED FOR A POSSIBLE WIND ADVISORY...BUT CURRENTLY IT
LOOKS LIKE THE WINDS WILL REMAIN JUST BELOW ADVISORY CRITERIA.
A BREEZY COLD NIGHT IS ON TAP FOR TONIGHT WITH LOWS FALLING INTO THE
MID TO UPPER 20S. A FREEZE WARNING IS ALREADY IN AFFECT...BUT WILL
HAVE TO ADD HARD FREEZE WORDING FOR AREAS GENERALLY EAST OFF I-55
AND ALONG AND NORTH OF I-20 WHERE TEMPERATURES COULD REMAIN BELOW 28
FOR A FEW HOURS EARLY ON WEDNESDAY. THE SURFACE RIDGE WILL BE OVER
THE AREA ON WEDNESDAY WITH MOSTLY SUNNY SKIES AND COOL TEMPERATURES
RANGING FROM THE MID 40S IN THE NORTH TO THE MID 50S IN THE SOUTH.
THE SURFACE HIGH WILL MOVE OVER AND THAN SHIFT TO THE EAST OF THE
AREA WEDNESDAY NIGHT AND THIS WILL ALLOW FOR LIGHT WINDS AND STRONG
RADIATIONAL COOLING. LOWS WILL ONCE AGAIN FALL INTO THE MID/UPPER
20S WITH THE COLDEST TEMPERATURES IN THE EAST. STUCK PRETTY CLOSE TO
GUIDANCE TEMPS THROUGH THE PERIOD AS GFS MAV TEMPS SEEM TO BE ON
TRACK./15/
.LONG TERM...THURSDAY THROUGH TUESDAY...THE COLDEST MORNING OF THE
FORECAST PERIOD WILL BE THURSDAY MORNING BUT A RETURN TO WARMER THAN
NORMAL TEMPERATURES AND CHANCE OF RAIN WILL RETURN FRIDAY AND
CONTINUE THROUGH THE WEEKEND. A LARGE 1033MB HIGH WILL BE CENTERED
ALONG THE CAROLINA COAST AND RIDGE BACK ACROSS THE GULF STATES
THURSDAY. THIS LIGHT RETURN FLOW WILL COMBINE WITH WINDS ALOFT
BACKING TO THE SOUTHWEST FOR A SLOW INCREASE OF MOISTURE BACK INTO
OUR REGION AND WARMER TEMPERATURES. PWS WILL START OUT LESS THAN A
QUARTER OF AN INCH THURSDAY MORNING BUT INCREASE BACK TO NEAR ONE
INCH BY FRIDAY MORNING. CLOUDS WILL BE ON THE INCREASE FROM THE WEST
THURSDAY NIGHT. THIS WILL LEAD TO LOW TEMPERATURES CLOSE TO NORMAL.
AS A SHORTWAVE APPROACHES...OUR AIRMASS WILL TAKE MOST OF THE NIGHT
TO MOISTEN SUFFICIENTLY FOR RAIN TO REACH THE GROUND BUT LIGHT RAIN
WILL BE POSSIBLE OVER MUCH OF THE AREA BY SUNRISE FRIDAY. THE
NORTHEAST LOOKS TO REMAIN DRY UNTIL FRIDAY. MODELS AGREE THAT THE
SHORTWAVE IN THE SOUTHWEST FLOW ALOFT WILL WEAKEN AS IT MOVES ACROSS
OUR CWA FRIDAY. THE GREATEST CHANCE OF RAIN FRIDAY WILL BE OVER THE
WESTERN HALF OF THE AREA. BROAD UPPER LEVEL TROUGHING OVER THE
WESTERN CONUS WILL CONTINUE SATURDAY. DEEP MOISTURE WILL CONTINUE TO
SLOWLY INCREASE OVER OUR CWA AND PWS WILL INCREASE TO NEAR AN INCH
AND A HALF SATURDAY NIGHT. DESPITE CLOUD COVER AND RAIN CHANCES...
TEMPERATURES WILL TOP OUT ABOVE NORMAL. MODELS SUGGEST VERY LITTLE
INSTABILITY THROUGH SATURDAY AND WL LEAVE OUT MENTION OF THUNDER FOR
NOW. INSTABILITY WILL INCREASE FROM THE WEST SUNDAY AND CONTINUE
AHEAD OF AN APPROACHING COLD FRONT. THERE STILL REMAINS SIGNIFICANT
DIFFERENCES BETWEEN THE GFS AND ECMWF IN THE STRENGTH OF A SHORTWAVE
NEAR THE FOUR CORNERS REGION SUNDAY AFTERNOON. THE GFS CLOSES OFF A
LOW OVER THE CENTRAL PLAINS SUNDAY NIGHT WHILE THE ECMWF HAS A HIGH
AMPLITUDE OPEN TROUGH THROUGH CENTRAL CONUS AT THE SAME TIME. BOTH
THE GFS AND ECMWF AGREE WITH WARMER TEMPERATURES SUNDAY AND MONDAY
AND ON GREATER RAIN CHANCES FOR MONDAY. THE ECMWF IS A LITTLE FASTER
THAN THE GFS BUT A COLD FRONT IS EXPECTED TO MOVE ACROSS THE CWA
MONDAY AND MONDAY NIGHT WITH A RETURN TO COOLER AND DRIER WEATHER
TUESDAY. /22/
&&
.AVIATION...AREAS OF FOG WILL CREATE MVFR CONDITIONS FOR TAF SITES
THIS MORNING...BUT THE MAIN IMPACT TO TAF SITES WILL BE GUSTY WINDS
THIS AFTERNOON AS A COLD FRONT SWEEPS ACROSS THE AREA. THE WINDS AT
ALL SITES WILL BECOME SUSTAINED AT 15-20 WITH GUSTS TO 30 MPH THIS
AFTERNOON WITH THE STRONGEST WINDS AT GLH/GWO. THE WINDS WILL WEAKEN
AFTER 00Z...BUT WILL REMAIN BREEZY OUT OF THE NORTH THROUGH THE
EARLY MORNING ON WEDNESDAY./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 29 52 27 / 8 0 0 0
MERIDIAN 58 25 56 24 / 9 0 0 0
VICKSBURG 56 27 52 26 / 8 0 0 0
HATTIESBURG 64 28 55 28 / 10 0 0 0
NATCHEZ 62 28 52 31 / 8 0 0 0
GREENVILLE 52 27 48 29 / 10 0 0 0
GREENWOOD 51 24 50 27 / 11 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZE WARNING FROM 2 AM TO 9 AM CST WEDNESDAY FOR MSZ018-019-
025>066-072>074.
WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MSZ018-019-025-
034.
LA...FREEZE WARNING FROM 2 AM TO 9 AM CST WEDNESDAY FOR LAZ007>009-
015-016-023>026.
AR...FREEZE WARNING FROM 2 AM TO 9 AM CST WEDNESDAY FOR ARZ074-075.
WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ARZ075.
&&
15/22/15Hazardous weather outlook, Nov 11, 2:19 PM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 219 PM CST MON NOV 11 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 122030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 219 PM CST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY GUSTY NORTH WINDS WILL DEVELOP IN WAKE OF A COLD FRONT STARTING EARLY TOMORROW MORNING...CONTINUING THROUGH THE DAY. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION WHILE DRIVING...ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN ARCTIC AIR MASS BUILDING ACROSS THE REGION WILL BRING LOW TEMPERATURES DOWN INTO THE MID TO UPPER 20S WEDNESDAY MORNING...AND AGAIN THURSDAY MORNING. THE SUB-FREEZING COLD WILL BE HAZARDOUS TO SENSITIVE OUTDOOR VEGETATION AND OUTDOOR PETS. A FREEZE WARNING IS NOW IN EFFECT BETWEEN 2 AM AND 9 AM WEDNESDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:52 PM CST | Freeze Warning | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 41 hr |
Nearby
Wind Advisories in Mississippi, 2013Wind Advisories in Louisiana, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.